I have had an ongoing problem with a rash in my groin area for over a year now. I have been to see Dermatologists, Urologists, PA, pretty much everyone except a witch doctor. I first went to a local Planned Parenthood after a questionable hook up with a friend of my sisters a year ago when my scrotum became very sensitive, very red, and itchy. It later progressed to the head of my penis and was in the same condition very red and so sensitive the rub of my boxers was enough to make it hard to walk. I also noticed very small blister like bumps on the head of my penis which were hard to be seen unless erect. I had a full STD scan done and all came back negative except HSV 1, which was no surprise because I have had cold sores in the past. I then when to another clinic where the PA looked at me and without hesitation or the first test said it was a yeast infection and gave me a presciption of Dyflucan and Ketoconosoil . I used both meds to the doctors orders and no help if anything it got worse. I later went back to same doctor a month or so later and was given instead of the first one week Dyflucan, a 4 week prescription and Nystaten ointment and cream. No help! But at the same time of the visit to the PA I had been given a steroid pack for poison ivy that contracted between visits. I was later told by another PA that the steroids would do nothing but fuel the yeast infection. You can only imagine how stressed and frustrated I am now. I was however told to go to a dermatologist, so i did. And when i got there I paid $150 for him to tell me I sweat to much at work and to bring some dry clothes. I understand that I sweat in my work(carpenter) but not to the point of wringing my clothes out. He also gave me a prescription of Pramosome 1%. At this point 7 months after my first visit to Planned Parenthood the redness is not like it was in the begining but still there and now had this dull anoying pain in my testicles and the head of my penis which still had the same no worse blistery bumps. I also now have small hard flesh colored bumps mostly at the base of my penis but some scattered about. Some contain puss and will pop others just feel like small metal pellets. After some online research I can best describe them as sebacious promice not warts. Conserned about the first test missing something and about herpes I went back to planned parenthood for another test and same results. I must add that I have not had sexual relations of any kind the whole time this has been going on conserned I may have a STD even though everyone I had seen has said almost imediatly it is not a STD. Back the the dermatologist a third time in which I told him I wanted a biopsy and to tell him about the pain I was experiencing. The biopsy came back with very vague results of a type of eczema, contact dematitis, or allergic reaction to something. He gave me the same Pramasome only 2.5% and refered me to a Urologist who told me pretty much I was fine. I have in this time changed my soaps, detergents, lotions, fabrics, beds, and whatever else I thought would help many times and still no change. I have used every over the counter eczema and even psoriasis cream I came across and my skin feel and looks as abnormal as it has for over a year. Please help with anything you can, advise, meds, or any other suggestion that you can, thanks. Also I am sorry for the essay I just am frustrated and looking for some answers.
I understand the frustration that comes with this. Based on what you have posted, this sounds like dermatitis. Dermatitis is a chronic inflammatory condition and it may recur and persist for quite some time. There may be an overlying bacterial infection here which may delay the healing process. Is the affected area moist or weeping? Are there crusts and some excoriations? A microscopic evaluation of skin scraping of the area may help rule out a yeast infection and a culture may also define if a bacterial infection is present.
I suggest that you discuss with your physician if oral antibiotics may help at this point.
Is there any history of asthma or allergies in the family?
Just continue to maintain a healthy lifestyle and avoid any possible trigger as much as possible. Avoid spicy or too salty food and drink plenty of water.
Thanks for the response. To answer some of the questions you had no the affected area is more dry than moist and there is no weeping or crusting. There is some flaking of the skin on the upper shaft and head of my penis. There is also a spot at the base of the head of my penis on the upper side where there is a white blotch under the skin that can be seen when the skin is red and or erect. It has not gotten smaller or bigger and not moved it is a little smaller than the eraser on a pencil. Could this be related to the dermatitis and or general inflamation (inflammation). Also when the skin on my scrotum isn't fire engine red the skin become very leathery and will tighten sometimes to the point where me testicle recess and the skin seems to want to follow and will actually pit in the center of my scrotum. This is what I associated the pain inside my testicle with. It is similar to as if I just jumped in to a pool of cold water only it happens more when it is 80 degrees, when I'm working, and sweating. Again could all of these be related to a possible dermatitis case. I did also use the ketoconosoil in an oral form as well as a cream form with the same results. When I was younger I had a problem with exhertional asthma but haven't had a problem with it in years. There are no allergies in my family that I know of. I do practice as healthy of a lifestyle as I can, however my diet could use some work. I do eat a lot of spicy and salty foods. I also try to drink a lot of fluids because I also recently within this same time frame had a problem with kidney stones. I have no problem going back to the doctor however if I knew what to tell them to look for it would help because though all this and the 20 trips to see someone I have not had health insurance and the visits can sometimes be very pricey. Do you think that a culture where the small blistery bumps are is the best option at this point? Again thank you for your comment and all help or suggestions are greatly appreciated.
Yes. I do think that a dermatitic condition may be likely here. An overlying bacterial or fungal infection may still be present which may explain why this takes quite sometime to resolve. I suggest that you have this assessed by your physician. A culture of the discharge or skin scrapings in the area may be necessary. This may help guide management and diagnosis. You have been having the condition for quite sometime. Establishing the diagnosis will be of help.
Avoid spicy and salty food. Your body may be reacting to this. Take plenty of fresh fruits and vegetables to supplement some limitations on your diet secondary to the kidney stones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.